MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC; SCREWDRIVERS
Catalog Number 03.614.019
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the during a c2-c7 level posterior cervical fusion procedure performed on (b)(6) 2017; surgeon was torqueing off set screws with stardrive screwdriver shaft and the shaft stripped and surgeon was unable to torque.Second stardrive screwdriver shaft was used and the same thing happened.Surgeon used the t15 driver in the h2h kit and torqued off.The surgery was delayed by ten (10) minutes, there is no consequence for the patient.This report is for one (1) stardrive screwdriver shaft t15/self-retaining qc this is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: manufacturing location: monument; manufacturing date: april 28, 2015; supplier: (b)(4).Part no: 03.614.019, lot # 7867540 (non-sterile) -stardrive screwdriver shaft t15/self-retaining qc.Quantity (b)(4).No nonconformance records (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Components reviewed: raw material part no: 11156, lot no: 5265803 received from (b)(4).Certificate of conformity from (b)(4) meet specification.Raw material receiving/put away checklist meet specification.Investigation summary: investigation selection: investigation site: (b)(4).Selected flow(s): 3.Damaged: visual | examples: deformed/bent/cracked.Visual inspection: upon visual inspection of the complaint device it can be seen that the part has no damage at all, as well as the distal (coupling part) and proximal (screw driver) have just a few/slight signs of usage (wear and tear).Furthermore, the article is in a very good condition.Summary: complained issue could not be replicated and/or confirmed based on the received part.Unfortunately we are not able to determine the exact reason for this occurrence, but we have to assume that during the operation an application error may have taken place.To prevent such problems, it is necessary to operate according to the technique guide (b)(4).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Manufacturing location: (b)(4).Manufacturing date: april 28, 2015.Supplier: (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.The component parts and raw material documentation was also reviewed and met specification.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T15/SELF-RETAINING QC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7080814
Report Number8030965-2017-50271
Device Sequence Number19057533
Product Code HXX
UDI-Device Identifier07611819968646
UDI-Public(01)07611819968646(10)7867540
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.019
Device Lot Number7867540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/16/2018
09/04/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date01/19/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR